Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 28, 2012, 6:45 PM CDT for Union County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2012, 6:45 PM CDT (23:45 UTC)
- Expired
- Mar 28, 2012, 7:04 PM CDT
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Union County, IL
The radar
The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609
WUUS53 KPAH 282345
SVRPAH
ILC181-290015-
/O.NEW.KPAH.SV.W.0119.120328T2345Z-120329T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 715 PM CDT.
* AT 642 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANNA...AND MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
DONGOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3744 8928 3748 8924 3744 8906 3733 8916
3734 8920
TIME...MOT...LOC 2345Z 305DEG 13KT 3744 8922
WIND...HAIL 60MPH 1.50IN
$$1 follow-up statement
095
WWUS53 KPAH 290004
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT WED MAR 28 2012
ILC181-290014-
/O.CAN.KPAH.SV.W.0119.000000T0000Z-120329T0015Z/
UNION IL-
704 PM CDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY IN
SOUTHERN ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3744 8928 3748 8924 3744 8906 3733 8916
3734 8920
TIME...MOT...LOC 0004Z 305DEG 13KT 3740 8915
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:52 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 28, 2:52 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 252 PM CDT WED MAR 28 2012 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 252 PM CDT WED MAR 28 2012 FRONTAL BOUNDARY AT 18Z WAS INTO OUR NORTHERN MOST COUNTIES. SOME ISOLD WEAK CONVECTION WAS ABLE TO FORM FROM SW INDIANA INTO SE ILLINOIS. BUT IT HAS NOT AMOUNTED TO MUCH YET. THE ZONE OF FRONTAL CONVERGENCE WAS STILL DISPLACED A BIT NORTH OF BEST INSTABILITY AXIS. SO UNTIL CONVECTION IS ABLE TO TAP BETTER INSTABILITY...IT WILL TAKE TIL MID OR LATE AFTERNOON TO FLARE UP...IF IT DOES AS THE HI RES MODELS SUGGEST. THERE IS NO CAP...SO BASICALLY RELYING ON INSTABILITY AND MOISTURE CONVERGENCE AT THIS POINT. THE CHANCE WILL GRADUALLY SETTLE SOUTH INTO THE EVENING HOURS. MODELS SUGGEST POTENTIAL ACTIVITY MAY NOT GO AS FAR SOUTH AS PREVIOUSLY THOUGHT. WE ADJUSTED POPS NORTH JUST A TAD. BUT THE GIST IS STILL THE SAME. THURSDAY...POPS WILL BE ADJUSTED BACK INTO PARTS OF SE MISSOURI AND SRN ILLINOIS...SHIFTING EAST THROUGH THE DAY WHERE THE MODELS DEPICT BETTER MOISTURE. THIS IS A SHIFT NORTH FROM PREVIOUS FORECASTS. BOTH THE NAM AND GFS MOVE A WAVE ACROSS THE REGION THURSDAY AS WELL. SO IF OTHER CONVECTIVE PARAMETERS ARE IN ADEQUATE...THERE MAY BE A NEED TO RAISE POPS SLIGHTLY. ANOTHER MID LEVEL WAVE IS FORECAST TO MOVE ACROSS THE AREA FRIDAY...AND OFFER UP ANOTHER CHANCE OF SHOWERS AND STORMS...SOME OF WHICH COULD BE STRONG. TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 252 PM CDT WED MAR 28 2012 THE MIDNIGHT FORECAST CREW ACTUALLY IMPLEMENTED A SCENARIO THAT SHOULD HAVE BEEN INCLUDED IN TUESDAYS FORECAST PACKAGE FOR THIS UPCOMING WEEKEND. YESTERDAY'S MEDIUM RANGE NUMERICAL MODEL RUNS SUGGESTED THAT RIDGING MAY TAKE PLACE A LITTLE FASTER AN MORE PRONOUNCED BEGINNING SATURDAY. IN ORDER TO TRANSITION TO A DRIER FORECAST FOR THE WEEKEND...THE EASTWARD TRANSLATION OF THE PRECIPITATION WITH THE SW-NEWD ORIENTED TROUGH WAS ACCELERATED FROM THE MORNING INTO THE AFTERNOON ON SATURDAY. WITH THE INCREASED THICKNESSES ASSOCIATED WITH THE RIDGING... TEMPERATURES WERE RAISED AND DEWPOINTS LOWERED SLIGHTLY FOR THE WEEKEND. THERE IS STILL QUITE A LARGE VARIATION ON THE STRENGTH AND INTENSITY OF THE NEXT SYSTEM TO MOVE THROUGH THE WFO PAH FORECAST AREA ON MONDAY...BUT THE TIMING HAS BEEN CONSISTENT ALONG THE MEDIUM RANGE GUIDANCE. THE LAST FEW RUNS OF THE DETERMINISTIC GFS HAVE BEEN ALL OVER THE BOARD WITH THE RESPECT TO THE ORIENTATION /THAT IS NEGATIVE AND POSITIVE TILT/. PREFER THE MORE MUTED AND LOWER AMPLITUDE TROUGH AXIS DEPICTED BY THE ECMWF...GFS ENSEMBLE... UKMET AND THE CANADIAN GUIDANCE. AT THIS TIME...WILL KEEP CHANCE POPS/ WEATHER IN PLACE FOR NOW DURING THAT TIME PERIOD. DRY WEATHER SHOULD MOVE BACK ON TUESDAY AND WEDNESDAY...AS THE SHORTWAVE MOVES THROUGH THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1130 AM CDT WED MAR 28 2012 WITH THE 18Z WEDNESDAY TAF ISSUANCE...KEPT VFR CONDITIONS AS THE PRIMARY FLIGHT CATEGORY THROUGH THE FORECAST PERIOD. GIVEN THE PROXIMITY OF THE FRONTAL BOUNDARY THROUGH THE WFO PAH FORECAST AREA THIS AFTERNOON...OPTED FOR THE USE OF VICINITY /VC/ SHOWERS...OR IN THE CASE OF KOWB...THUNDERSTORMS. GIVEN THE WEAK SHEAR ALOFT...CONVECTION WILL BE LIMITED AND LIKELY OUTFLOW DOMINATED...SO ANY LIMITING CEILING/VISIBILITIES/WIND SPEED/DIRECTION WILL HAVE TO BE ADDRESSED THROUGH AMENDMENTS THIS AFTERNOON. THE WIND SPEED AND DIRECTION WERE BROKEN UP INTO SEPARATE PREVAILING GROUPS TO HANDLE THE LOCATION OF THE COLD FRONT THROUGH EACH OF THE TAF SITES THIS AFTERNOON AND THROUGH THE NIGHT. && .FIRE WEATHER... ISSUED AT 252 PM CDT WED MAR 28 2012 WITH THE UPWARD ADJUSTMENT IN MAX/MIN TEMPERATURE AND LOWERED DEWPOINTS...MINIMUM RELATIVE HUMIDITY VALUES SHOULD IN BE THE 30 TO 40 PERCENT RANGE FROM SATURDAY INTO MONDAY...THEN IN THE 25 TO 35 PERCENT RANGE TUESDAY AND WEDNESDAY OF NEXT WEEK. GREEN-UP CONDITIONS WILL BE THE LIMITING FACTOR DURING THIS TIME PERIOD FOR PRESCRIBED BURNS...BUT THE LOWERED RELATIVE HUMIDITIES AND LIGHTER WINDS MAY SUPPORT THE BURNING OF FINER FUELS...SUCH AS LEAF LITTER. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Mar 28, 10:44 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1044 AM CDT WED MAR 28 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1044 AM CDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LATEST MODEL OUTPUT SHOWS THUNDERSTORMS MAY FORM ALONG A FRONTAL BOUNDARY BY MID AFTERNOON...GENERALLY FROM NEAR ROUTE 13...EAST ACROSS THE TRI STATE REGION. THE ACTIVITY IS THEN FORECAST TO GRADUALLY SHIFT SOUTH AND SOUTHWEST THROUGH THE LATE AFTERNOON AND EVENING HOURS. COVERAGE SHOULD BE SCATTERED. ADEQUATE INSTABILITY COULD RESULT IN ISOLATED STRONG STORMS CAPABLE OF SOME HAIL OR STRONG WIND GUSTS. WEAK WIND FIELDS SHOULD LIMIT ORGANIZATION AND INTENSITY. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CHANCE OF STORMS IS FORECAST THURSDAY THROUGH SATURDAY AND SUNDAY NIGHT THROUGH MONDAY NIGHT. ISOLATED STRONG OR MARGINALLY SEVERE STORMS CANNOT BE RULED OUT ENTIRELY. THE MOST LIKELY HAZARDS WILL BE BRIEF HEAVY RAIN AND LIGHTNING. A FEW STORMS COULD PRODUCE LOW END SEVERE HAIL OR STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 28, 4:22 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 422 PM CDT WED MAR 28 2012 ILZ084-MOZ076-282200- JACKSON IL-PERRY MO- 422 PM CDT WED MAR 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...AND NORTHERN PERRY COUNTY IN SOUTHEAST MISSOURI UNTIL 500 PM CDT... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF PERRYVILLE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER WAS REPORTED IN THE LITHIUM AREA IN THE NORTH CENTRAL PART OF PERRY COUNTY MISSOURI. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEAST PERRY AND EXTREME WESTERN JACKSON COUNTIES. NOLES
Local storm report, Mar 28, 6:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL KAOLIN 37.51N 89.30W
03/28/2012 M1.00 INCH UNION IL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG HIGHWAY 127.
&&
SMITTYLocal storm report, Mar 28, 6:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL ANNA 37.46N 89.24W
03/28/2012 M1.50 INCH UNION IL TRAINED SPOTTER
PING PONG BALL SIZE HAIL REPORTED IN ANNA.
&&
SMITTYLocal storm report, Mar 28, 6:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL JONESBORO 37.45N 89.27W
03/28/2012 M1.75 INCH UNION IL TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED IN JONESBORO.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:38 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 37 min |
| Mar 28, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 30 min |
| Mar 28, 5:44 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 31 min |
| Mar 28, 6:16 PM CDT | Severe Thunderstorm Warning | PAH | Union | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.